MAUDE Adverse Event Report: BOSTON SCIENTIFIC - MAPLE GROVE INNOVA¿; STENT, SUPERFICIAL FEMORAL ARTERY

BOSTON SCIENTIFIC - MAPLE GROVE INNOVA¿; STENT, SUPERFICIAL FEMORAL ARTERY
Model Number H74939293064070
Medical Device Problem Codes Premature Activation (1484); Device Damaged Prior to Use (2284)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 10/21/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that inadvertent stent deployment occurred.A 6x40x75 innova stent was selected for use.However, during preparation of the stent, it was noted that the distal end of the stent was partially deployed.The device never entered the patient's body.The procedure was completed with a different device.No patient complications were reported.
 
Additional Manufacturer Narrative
Device evaluated by mfr: returned product consisted of an innova self-expanding stent delivery system (sds) and no other devices.The outer shaft, middle shaft, and the remainder of the device were checked for damage.There was a kink at the nosecone.The outer shaft also had 2 additional kinks: 1st was at 44.5cm from the tip and the 2nd was at 55cm from the tip.The middle shaft had no damage.The stent that was returned inside of the mid-shaft was partially deployed approximately 6mm from the marker band.Although it was reported that the device was not used, the presence of blood at the stent area of the device is indicative of handling beyond simply un-packaging the device as was reported.Inspection of the remainder of the device, apart from the observed damage, revealed no other damage or irregularities.The manufacturing batch record review confirmed that the device met all material, assembly and performance specifications.The most probable root cause is operational context as device performance was limited due to anatomical procedural factors.(b)(4).
 
Event or Problem Description
It was reported that inadvertent stent deployment occurred.A 6x40x75 innova¿ stent was selected for use.However, during preparation of the stent, it was noted that the distal end of the stent was partially deployed.The device never entered the patient's body.The procedure was completed with a different device.No patient complications were reported.

Brand Name
INNOVA¿
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY
Manufacturer (Section D)
BOSTON SCIENTIFIC - MAPLE GROVE
one scimed place
maple grove MN 55311
MDR Report Key6108342
Report Number2134265-2016-10153
Device Sequence Number16353421
Product Code NIP
UDI-Device Identifier08714729873631
UDI-Public(01)08714729873631(17)20190831(10)19644371
Combination Product (Y/N)N
Initial Reporter StateMS
Initial Reporter CountryUS
PMA/510(K) Number
P140028
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/21/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2019
Device Model NumberH74939293064070
Device Catalogue Number39293-06407
Device Lot Number19644371
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/07/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 10/21/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date11/16/2016
Supplement Report FDA Received Date12/13/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1